Tennessee, 2016Hail and Damaging Winds in Tennessee, June 28, 2016
June 28, 2016 · NWS OHX · 12 events in 4 counties and zones
A few thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 28. One thunderstorm became severe across eastern portions of the Nashville metro producing several reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 28. One thunderstorm became severe across eastern portions of the Nashville metro producing several reports of wind damage. One person was injured in Antioch by a tree falling on their car.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 28, 2:22 PM CST, 8 minutes earlier.
Area forecast discussion, Jun 28, 2:22 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
322 PM CDT TUE JUN 28 2016
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
Since an isolated shower has popped up just northwest of the
office and another one is developing just north of the Cumberland
Plateau, will go ahead and just us a broad-brush slight chance pop
for the entire area this afternoon and evening. It still looks
like the best chance will be over western areas, where moisture
environment is most favorable. However, looks like an isolated
storm or two will also be possible over eastern counties as well.
&&
.AVIATION...
18Z TAF DISCUSSION.
Basically good flying weather for the next 24 hours as surface
front moves down through the area followed by high pressure with
light northerly flow reinforcing the somewhat dry air mass that
is already in place. Good subsidence across the area next 24 hours
will keep clouds at a minimum. Fog potential looks low tonight
except for perhaps some brief mvfr conditions due to fog along the
plateau.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......19
AVIATION........01/Boyd
Hazardous weather outlook, Jun 28, 9:38 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT TUE JUN 28 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-291000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1038 AM CDT TUE JUN 28 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
BOYD
01
Thunderstorm Wind, Montgomery
- When
- June 28, 2:30 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.530, -87.350
Large tree down in backyard of home in Clarksville.
Thunderstorm Wind, Montgomery
- When
- June 28, 2:35 PM CST
- Where
- Montgomery County, 1.01 mi SE of Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.521, -87.336
Power pole and tree branches down on Madison Street in Clarksville.
Thunderstorm Wind, Dickson
- When
- June 28, 3:20 PM CST
- Where
- Dickson County, Cumberland Furnace
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.270, -87.370
A 100 year old oak tree was blown down in Cumberland Furnace.
Thunderstorm Wind, Davidson
- When
- June 28, 3:55 PM CST
- Where
- Davidson County, 0.52 mi SSE of Bellevue
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.063, -86.927
Two trees were down across Bellevue Road in Bellevue.
Thunderstorm Wind, Davidson
- When
- June 28, 3:59 PM CST
- Where
- Davidson County, 0.18 mi WNW of Inglewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.221, -86.733
Large tree down in front yard of home at 912 Curdwood Blvd in Inglewood.
Hail, Davidson
- When
- June 28, 4:05 PM CST
- Where
- Davidson County, 1.99 mi N of Nashville Cornelia F
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.208, -86.694
Twitter report of penny sized hail and measured wind gust of 52 mph in Opryland area.
Thunderstorm Wind, Davidson
- When
- June 28, 4:05 PM CST
- Where
- Davidson County, Inglewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.220, -86.730
Several twitter reports of trees and large tree limbs blown down and widespread power outages in Inglewood.
Thunderstorm Wind, Davidson
- When
- June 28, 4:11 PM CST
- Where
- Davidson County, 2.07 mi E of Nashville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.170, -86.743
Shingles were blown off the roof of a home in East Nashville.
Thunderstorm Wind, Davidson
- When
- June 28, 4:17 PM CST
- Where
- Davidson County, Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.070, -86.670
A few trees reported down in the Antioch area.
Thunderstorm Wind, Davidson
- When
- June 28, 4:18 PM CST
- Where
- Davidson County, 0.48 mi W of Paragon Mill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.079, -86.709
Large tree uprooted onto a house in the Hillbrook area.
Thunderstorm Wind, Davidson
- When
- June 28, 4:20 PM CST
- Where
- Davidson County, 0.36 mi WSW of Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.069, -86.676
A large tree fell onto a car on Waikiki Blvd at Richards Road in Antioch. One woman in the vehicle reportedly suffered minor injuries.
Thunderstorm Wind, Williamson
- When
- June 28, 4:40 PM CST
- Where
- Williamson County, 1.11 mi NE of Nolensville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.962, -86.667
A tree took out a power line and clipped the corner of a house on Timberside Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Nevada, June 28 to 30, 20162 deaths · 1 injured · $50 million · 2 in hail · 14 events
- Tornadoes and Hail in Nebraska, June 28, 2016$65,000 · EF2 · 43 events
- Flash Flooding and Hail in Vermont, June 28, 2016$1.7 million · 0.75 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, June 28, 2016$1.1 million · 1 in hail · 11 events
- Flash Flooding in Maine, June 28 to 29, 2016$600,000 · 4 events
- Flash Flooding and Flooding in New York, June 28, 2016$275,000 · 5 events
- Hail and Damaging Winds in Oklahoma, June 28, 2016$68,000 · 1.75 in hail · 29 events
- Flash Flooding and Hail in New York, June 28, 2016$85,000 · 1.25 in hail · 10 events
- Damaging Winds in Virginia, June 28, 201655 kt wind · 23 events
- Hail and Damaging Winds in New York, June 28, 2016$17,000 · 1 in hail · 7 events
- Damaging Winds in Nebraska, June 28, 201690 kt wind · 17 events
- Damaging Wind in New Jersey, June 28, 2016$20,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634262, 634263, 634264, 634265, 634266, 634268, 634269, 634270, 634271, 634272, 634273, 634274.